meds savellaPosted on 08/21/09, 04:55 am
Reply #1 05/17/10 6:51am
I have been on SAVELLA since late January 2010. My fibromyalgia surfaced after a work related injury. The pain was so intense that there wasn't an area the doctor would touch that wouldn't hurt. This medication has helped decrease my pain level to where it is more bearable . On some days, I can take as little as 1-2 pain pills a day, but if I try and do a too much, because I am having a good day, then I usually start hurting more. Then for a few days, I may need up to 4 pain pills, which is the maximum dosage. Then I figured out, that it's better to do some things and rest before trying to do more, so I can try and minimize my pain pill usage. Initially, I started with 25mg twice a day and about a month later my dosage was increased to 50 mg. I read on line, this treatment is usually for about 26-28 weeks and is never to be stopped abruptly, due to withdrawal symptoms. In the beginning, I was getting some of the side effects, but once I took it for a while those effects decreased. I noticed it would cause me insomnia, so I would take it early in the morning and late afternoon to prevent this side effect. But, other issues like pain, stress, fatigue, ect.....would prevent me form sleeping. The pain medications I was prescribed only worked will enough to decrease the pain, but not totally take it away. Sometimes my pain was still severe and I am sure you know how that is. Also, I would get off balanced & slightly dizzy, but these side effects have decreased. It was better for me to take with food than on an empty stomach, because, I would get nauseous. If I remember correctly, it took about 4 weeks or so to begin to notice a difference and the longer I took it it seemed to help me improve. Did you get any withdrawal symptoms?, after you stopped taking it? I was actually starting to do a lot better, until my job's injury insurance didn't want to pay for it anymore, so I went through some horrible withdrawal symptoms, because the medication dose is suppose to be gradually reduced. It only took about 3 days for those symptoms to surface after I totally ran out of the medication. I got agitated very easily over nothing, would get mad, and felt like crying the next. My moods were all over the place. Then I started to panic and feel shaky, so had someone take me to the emergency room, because I was totally freaking out about what was going on . I had to get a shot of Ativan to get my moods in check, but that wasn't enough, so they gave me a couple of oral tablets to take. Finally about 8 hours later I was discharged. My doctor gave me samples, so I began the regimen within a couple of days of going to the emergency room. I was grateful for the samples, because I couldn't afford to pay the $500 dollars for the medication. But even after getting back on the medication so quickly, my moods never got back to where they were before going through the withdrawal. This was after being back on this medication for 2 weeks, so I was given Neurontin help with my mood swings and it has helped some, but not totally. I blame the job's injury insurance for the hell I went through from the withdrawal symptoms and now instead of paying $500, I am quite sure they are going to pay triple that amount for the emergency room visit. Now how stupid is the insurance!!! This medication has really helped me, so I would take it if your doctor could give you samples, the insurance would pay or if you could afford to get it. If you need any more help or have questions, I'm here for you.
This group is all about discussing personal situations, good times and hard times. It's a great way to get advice and share knowledge about what treatments have been helpful and which ones have not. But most importantly this group is about being there for each other and remembering that we are not alone!